Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 138, NWS North Platte, NE

June 15, 2004Logan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 15, 2004, 8:29 PM CDT for Logan County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2004, 8:29 PM CDT (01:29 UTC)
Expired
Jun 15, 2004, 9:15 PM CDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Logan County, NE

The radar

The North Platte radar (KLNX), 50 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 6:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2004-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2251 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2004-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2251 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
2090 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WUUS53 KLBF 160129
SVRLBF
NEC113-160215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
829 PM CDT TUE JUN 15 2004

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN WEST CENTRAL NEBRASKA

* UNTIL 915 PM CDT

* AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED 8 MILES EAST OF GANDY...OR
  ABOUT 7 MILES NORTHWEST OF ARNOLD...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN LOGAN COUNTY AROUND 840 PM CDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4141 10067 4140 10027 4168 10027 4168 10063

$$

JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:28 PM CDT, 6 hours 1 minute earlier.

Area forecast discussion, Jun 15, 2:28 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 PM CDT TUE JUN 15 2004

.DISCUSSION...
SFC FRONT AND OUTFLOW BOUNDARY LIFTING NORTH FROM OVERNIGHT MCS HAVE
CAUSED CONVERGENCE AND WEAK TOWERING CU TO FORM FROM CNTRL GARDEN CO
THROUGH VTN. THIS COULD BE A FOCUS FOR SEVER STORM BY LATE
AFTERNOON. 18Z LBF SOUNDING MODIFIED SHOWS CAPES TO AROUND 2500 J/KG
BUT MARGINAL DEEP LAYER SHEAR TO FAVOR MULTICELL STORMS RATHER THAN
SUPERCELLS. NICE WAVE LIFTING NORTHEAST FORM NRN AZ/NM AIDING
CONSIDERABLE EARLY AFTN CONVECTION IN CO. THIS BEGAN EARLIER THIS
MORNING AND IS A GOOD INDICATION OF A RATHER STRONG WAVE AND NOT
DIURNALLY DRIVEN GIVEN TIME OF DAY. THIS WAVE FORECAST SIMILARLY BY
THE ETA/GFS TO INTERACT WITH STALLED OUT SFC FRONT FROM NEAR IML TO
LBF TO BUB. AN MCS WILL LIKELY FORM IN NERN CO AND EXPAND
NORTHEASTWARD ALONG AND NORTH OF FRONT. HAVE RAISED POPS TO LIKELY
FOR SRN TWO THIRDS OF FA. HEAVY RAINFALL AND POSSIBLE LOCALIZED
FLOODING ARE POSSIBLE. HOWEVER GIVER VERY HIGH FFG VALUES...NO NEED
FOR A FFA. MCS WILL LIKELY LINGER THROUGH NOON WED IN THE EAST WITH
SOME LINGER SHOWERS POSSIBLE IN THE WEST INTO THE AFTERNOON. WED
HIGHS MUCH COOLER IN THE MID 60S. FRONT GETS DISPLACED FURTHER SOUTH
FOR WED NIGHT WITH BEST CHCS TO OUR SOUTH. CONTINUED COOL THU WITH
LOWER 70S THROUGHOUT. RAIN CHC RETURN THU NIGHT THROUGH FRIDAY NIGHT
AS UPPER TROUGH DROPS SOUTH FROM CANADA AND SFC LOW/FRONT DEVELOP
ACROSS ERN CO INTO KS.

&&

.EXTENDED...CONTINUE TO PREFER THE LESS AMPLIFIED TROUGH FROM THE
NRN PLAINS INTO THE GREAT LAKES AS WELL AS THE LOBE EXTENDED
WESTWARD INTO THE PAC NW. THIS IS IN GENERAL AGREEMENT BY THE 06Z
GFS/00Z CANADIAN/UKMET/ECMWF. THIS SOLUTION WOULD KEEP AREA IN A
MORE ZONAL REGIME AND SEASONABLE TEMPERATURES AS OPPOSED TO THE
00Z/15TH GFS RUN OF NW FLOW AND SLIGHTLY COOLER TEMPS. REGARDING
PRECIP...PREFER TO KEEP FCST DRY SATURDAY THROUGH TUESDAY.

&&

.LBF...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAR
Hazardous weather outlook, Jun 15, 3:33 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT TUE JUN 15 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-160217-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
333 PM CDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS TWO SYSTEM
WILL MOVE ACROSS THE REGION. FIRST A COLD FRONT WILL MOVE ACROSS
NORTH CENTRAL NEBRASKA WITH A SLIGHT CHANCE FOR THUNDERSTORMS TO
DEVELOP...MAINLY NORTH AND EAST OF NORTH PLATTE. THEN...OVERNIGHT
THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE OUTLOOK AREA AS AN UPPER
LEVEL DISTURBANCE MOVE NORTHEAST OUT OF COLORADO ACROSS WESTERN
NEBRASKA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE FOR THUNDERSTORMS CONTINUES FOR WEDNESDAY AS THE UPPER
LEVEL DISTURBANCE WILL BE SLOW TO EXIT THE REGION. HOWEVER...SEVERE
THUNDERSTORMS ARE EXPECTED TO REMAIN EAST OF THE OUTLOOK AREA.

ANOTHER WAVE OF ENERGY WILL RIDE ACROSS THE PLAINS ON FRIDAY...WITH
THE CHANCE FOR THUNDERSTORMS...HOWEVER IT IS TOO EARLY TO DETERMINE
IF ANY OF THESE THUNDERSTORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

MASEK

In the hours before

Local storm report, Jun 15, 7:27 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
727 PM CDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             2 SW ANSELMO            41.60N 99.89W
06/15/2004  0.88 INCH        CUSTER             NE   CO-OP OBSERVER

&&

MB
Local storm report, Jun 15, 7:31 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
731 PM CDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             3 SE MAXWELL            41.05N 100.49W
06/15/2004  1.00 INCH        LINCOLN            NE   PUBLIC

&&

MB
Local storm report, Jun 15, 7:33 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
733 PM CDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             7 SW MADRID             40.78N 101.64W
06/15/2004  1.75 INCH        PERKINS            NE   TRAINED SPOTTER

&&

MB
Local storm report, Jun 15, 8:15 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
815 PM CDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             E SUTHERLAND            41.16N 101.13W
06/15/2004  1.75 INCH        LINCOLN            NE   LAW ENFORCEMENT

&&

MB
Local storm report, Jun 15, 8:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM CDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             NORTH PLATTE            41.13N 100.77W
06/15/2004  1.75 INCH        LINCOLN            NE   PUBLIC

&&

MB
Local storm report, Jun 15, 8:24 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             5 W GRANT               40.84N 101.82W
06/15/2004  1.00 INCH        PERKINS            NE   AIRPLANE PILOT

&&

MB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:06 PM CDTSevere Thunderstorm WarningLBFPerkins54 min
Jun 15, 7:14 PM CDTSevere Thunderstorm WarningLBFCuster61 min
Jun 15, 7:17 PM CDTSevere Thunderstorm WarningLBFLincoln58 min
Jun 15, 8:01 PM CDTSevere Thunderstorm WarningLBFPerkins44 min
Jun 15, 8:08 PM CDTSevere Thunderstorm WarningLBFLoup37 min
Jun 15, 8:14 PM CDTSevere Thunderstorm WarningLBFLincoln46 min
Jun 15, 8:16 PM CDTSevere Thunderstorm WarningLBFCuster44 min
Jun 15, 8:45 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins60 min
Jun 15, 9:01 PM CDTSevere Thunderstorm WarningLBFLincoln44 min
Jun 15, 9:03 PM CDTSevere Thunderstorm WarningLBFCuster57 min
Jun 15, 9:19 PM CDTSevere Thunderstorm WarningLBFLogan41 min
Jun 15, 9:38 PM CDTSevere Thunderstorm WarningLBFChase, Hayes52 min
Jun 15, 9:43 PM CDTSevere Thunderstorm WarningLBFLincoln62 min
Jun 15, 9:46 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins59 min
Jun 15, 9:58 PM CDTSevere Thunderstorm WarningLBFCuster62 min
Jun 15, 10:30 PM CDTSevere Thunderstorm WarningLBFFrontier60 min
Jun 15, 10:45 PM CDTSevere Thunderstorm WarningLBFLincoln45 min
Jun 15, 10:59 PM CDTSevere Thunderstorm WarningLBFCuster61 min
Jun 15, 11:24 PM CDTFlash Flood WarningLBFLincoln6 hr
Jun 16, 12:01 AM CDTSevere Thunderstorm WarningLBFCuster44 min
Jun 16, 12:46 AM CDTSevere Thunderstorm WarningLBFHolt, Wheeler59 min
Jun 16, 1:46 AM CDTSevere Thunderstorm WarningLBFHolt59 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.